Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 5, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 23, 1995, 9:38 AM EDT for Charlotte County, Sarasota County, Florida. It was in force for 67 min.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1995, 9:38 AM EDT (13:38 UTC)
- Expired
- Jun 23, 1995, 10:45 AM EDT
- In force
- 67 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
Counties Charlotte County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 78 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1910 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 231343 TORTBW FLC015-115-231445- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 938 AM EDT FRI JUN 23 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1045 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST FLORIDA ...NORTHWESTERN CHARLOTTE COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST IN WEST CENTRAL FLORIDA ...SOUTHWESTERN SARASOTA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 935 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM WITH INDICATIONS OF A WATERSPOUT...10 MILES OFFSHORE OF ENGLEWOOD. THIS STORM WAS MOVING EAST NORTHEAST AT 20 MPH AND WILL COME ONSHORE BETWEEN ENGLEWOOD AND VENICE. RADAR ALSO INDICATED A THUNDERSTORM...WITH A POSSIBLE TORNADO... NEAR NORTHPORT. THIS STORM WAS ALSO MOVING EAST NORTHEAST AT 20 MPH. WATERSPOUTS THAT MOVE ONSHORE CAN AND DO CAUSE CONSIDERABLE DAMAGE... MARINE INTERESTS IN THESE WATERS SHOULD AVOID THESE STORMS AND SEEK SAFE HARBOR. THIS IS A DANGEROUS STORM. TAKE COVER IMMEDIATELY! IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 23, 9:38 AM EDT, 0 minutes earlier.
Area forecast discussion, Jun 23, 9:38 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 938 AM EDT FRI JUN 23 1995 A BUSY MORNING...SO HAVE NOT REALLY LOOKED AT MODELS. BIGGEST PROBLEM IS OBVIOUSLY FLOODING OVER SOUTHERN FA. WILL REGROUP ZONES TO REFLECT FLOOD WATCH. THANKS MIA FOR DOING UPDATE OF ZFP. EXPECT THIS AREA OF HEAVY RAIN TO SLOWLY MOVE NORTHWARD INTO CENTRAL FA LATER THIS MORNING. THUS...WILL UP POPS AND LOWER TEMPS IN GROUPS 2-5. THATS ALL FOR NOW. NOTE: 88-D AND HAS BEEN GIVING SOME MESOS AND MRNG SNDG SUPPORTS THIS WITH GOOD LO-LVL VEERING...SO WILL BE ON THE WATCH FOR TORNADIC ACTIVITY TODAY. @1 LEVY CITRUS HERNANDO SUMTER @2 PASCO PINELLAS @3 HILLSBOROUGH MANATEE @4 POLK HARDEE DESOTO HIGHLANDS @5 SARASOTA CHARLOTTE LEE MORALES
In the hours before
Special weather statement, Jun 23, 6:00 AM EDT, 3 hours 38 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-241530- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 600 AM EDT FRI JUN 23 1995 SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. ABUNDANT MOISTURE IS IN PLACE...AND A WEAK UPPER LEVEL DISTURBANCE WILL TRIGGER THE THUNDERSTORMS. THE BIGGEST THREAT FROM TODAYS THUNDERSTORMS WILL BE HEAVY RAIN CAUSING LOCAL STREET FLOODING. FORTUNATELY...RAINFALL AMOUNTS SHOULD NOT REACH FRIDAYS LEVELS SO WIDESPREAD FLOODING IS NOT EXPECTED AT THIS TIME. THE STRONGEST THUNDERSTORMS WILL ALSO CONTAIN FREQUENT LIGHTNING... GUSTY WINDS IN EXCESS OF 40 MPH...AND HAIL. THESE WILL MOST LIKELY OCCUR IN THE AFTERNOON WHEN DAYTIME HEATING INCREASES THE INSTABILITY IN THE ATMOSPHERE. ALSHEIMER
Special weather statement, Jun 23, 6:20 AM EDT, 3 hours 18 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-231530- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 620 AM EDT FRI JUN 23 1995 THERE WILL BE SCATTERED THUNDERSTORMS TODAY ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA AS MOISTURE REMAINS HIGH IN THE SOUTH AND INCREASES IN THE NORTH. THE BEST CHANCES OF THUNDERSTORMS WILL BE FROM TAMPA TO LAKELAND AND SOUTHWARD WHERE THE MOISTURE LEVELS ARE THE HIGHEST...BUT SOME SUNSHINE IN THE NORTH WILL MAKE THAT AREA UNSTABLE BY LATER IN THE DAY. WHILE THE CENTRAL AND SOUTH WILL HAVE MORE NUMEROUS THUNDERSTORMS... THE NORTH HAS THE BEST CHANCE TO SEE ISOLATED STRONG THUNDERSTORMS DUE TO GREATER INSTABILITY BY LATE AFTERNOON. THE STORMS MAY PRODUCE WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HAIL. ANY THUNDERSTORMS THAT FORM TODAY HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL THAT MAY CAUSE LOCAL STREET FLOODING. MOTORISTS SHOULD ALWAYS USE CAUTION AND SLOW DOWN WHILE DRIVING IN THUNDERSTORMS. ALSHEIMER
Special weather statement, Jun 23, 6:24 AM EDT, 3 hours 14 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-231530- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 620 AM EDT FRI JUN 23 1995 THERE WILL BE SCATTERED THUNDERSTORMS TODAY ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA AS MOISTURE REMAINS HIGH IN THE SOUTH AND INCREASES IN THE NORTH. THE BEST CHANCES OF THUNDERSTORMS WILL BE FROM TAMPA TO LAKELAND AND SOUTHWARD WHERE THE MOISTURE LEVELS ARE THE HIGHEST...BUT SOME SUNSHINE IN THE NORTH WILL MAKE THAT AREA UNSTABLE BY LATER IN THE DAY. WHILE THE CENTRAL AND SOUTH WILL HAVE MORE NUMEROUS THUNDERSTORMS... THE NORTH HAS THE BEST CHANCE TO SEE ISOLATED STRONG THUNDERSTORMS DUE TO GREATER INSTABILITY BY LATE AFTERNOON. THE STORMS MAY PRODUCE WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...AND HAIL. ANY THUNDERSTORMS THAT FORM TODAY HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL THAT MAY CAUSE LOCAL STREET FLOODING. MOTORISTxS SHOULD ALWAYS USE CAUTION AND SLOW DOWN WHILE DRIVING IN THUNDERSTORMS. ALSHEIMER
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:05 AM EDT | Severe Thunderstorm Warning | TBW | DeSoto | 55 min |
| Jun 23, 7:30 AM EDT | Severe Thunderstorm Warning | TBW | Charlotte | 60 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.